Thanks for the info. My white count is up suggesting infection of some sort, but have no idea what it is. The rash on my head began the week I began the tapazole. The doctor says it is a fungal thing. I’ve never had a fungal thing anywhere in my life! I generally run a low grade temperature most of the time – I have for years. The one doctor I was seeing wanted to manage this by himself and had me up to 180mg of tapazole a day! That’s when the rash and my temperment was at its worse. I was finally able to get in to see an endo (had to switch insurances and doctors all the way around), and he got me away from this other creep. Thanks for the input.
Agranulocytosis can occur from both Tapazole and PTU. It can cause (and this is rare) bone marrow suppression. Your white call count can drop very low, leaving you open to potentially deadly infections.
Has anyone gotten agranulocytosis from taking an ATD? I’m currently on Tapazole and have been on it for over two years. For the past 2-3 wks, maybe longer, I have had a low grade fever of around 100 degrees. I have been checking it for the last two wks and I have it everyday all day long. I have also had a bad taste in my mouth for the past couple of weeks. I started getting a sore throat today. I called my endo’s office and they want me to come in on Friday. They told me to stop taking the Tapazole and to go for a CBC test tomorrow. I read that if your white blood cell count has dropped the dr. may put you in the hospital and put you on antibiotics to raise your count. Has anyone had this happen?